From: ((Steven B. Harris))
Date: 15 Oct 2002 07:22:20 GMT
Subject: Re: My Methylprednisone Taper Goes On And On
>I saw my physician to show him that my allergic drug reaction
>(maculopapular rash) had pretty much faded. And I asked him about
>discontinuing my Medrol (methylprednisone)--today I start my 3rd week of
>Medrol (at 8 mg every other day), and the side effects are quite
>Instead, he *extended* my taper even longer. Now I have to do 4 mg
>every other day for 3 days, followed by 2 mg every other day for 3
>days. That means I'll be taking an average of 1 mg a day of Medrol.
>This seems like an unnecessary hassle to me. 1 mg a day is such a tiny
>dose, what's the point of taking it???
>Anyone else ever done a taper this long?
Maybe an unusually long taper for an unusually anxious patient? Being treated
by an unusually anxious doc?
Steroid tapers are for people who've been on them for months, not a couple of
weeks. Yeah, I know a lot of docs do them, but I also know that there is NO
good evidence for one taper schedule vs. another, or indeed that any at all is
needed, after a short course of corticosteroids. It's all a medical myth spread
by means of the infamous medrol dose pak. Which is a pharmaceutical fashion,
not unlike Armani jeans.
PS. Anybody want to argue with me on this? Quote your studies. Might as well
get it over with.